[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.241.199. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1996

Generalized Rash in a Dominican Immigrant

Author Affiliations

New York Hospital-Cornell Medical Center, New York, NY

Arch Dermatol. 1996;132(1):85-86. doi:10.1001/archderm.1996.03890250095017
Abstract

REPORT OF A CASE  A 39-year-old woman from the Dominican Republic presented with a 2-week history of generalized rash and constitutional symptoms. She had noted asymptomatic, progressively enlarging, hypopigmented macules on her face and neck for 4 years. Four months before presentation, a physician treated her with rifampin and prednisone. Three weeks before presentation, a dermatologist diagnosed tinea versicolor, discontinued therapy with rifampin and prednisone, and prescribed a single dose of ketoconazole. One week later, a generalized, nonpruritic rash with fevers, chills, arthralgias, and edema of the lower extremities developed.Physical examination disclosed numerous, well-demarcated, asymmetrically distributed, reddish-brown, indurated, annular, and polycyclic plaques up to 20 cm in diameter on the trunk and extremities (Figure 1). Diascopy showed a faint yellow-brown coloration. The face and neck had several plaques measuring up to 10 cm in diameter with hypopigmented, macular centers and raised, erythematous, annular borders (Figure 2). Many lesions had

First Page Preview View Large
First page PDF preview
First page PDF preview
×